Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Operator error estimates for homogenization of fourth order elliptic equations

Author: S. E. Pastukhova
Translated by: Yu. Meshkova
Original publication: Algebra i Analiz, tom 28 (2016), nomer 2.
Journal: St. Petersburg Math. J. 28 (2017), 273-289
MSC (2010): Primary 35B27
Published electronically: February 15, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Homogenization of elliptic divergence-type fourth-order operators with $ \varepsilon $-periodic coefficients is studied. Here $ \varepsilon $ is a small parameter. Approximations for the resolvent are obtained in the $ (L^2\to L^2)$- and $ (L^2\to H^2)$-operator norms with an error of order $ \varepsilon $. A particular focus is on operators with bi-Laplacian, which, as compared with the general case, have their own special features that result in simplification of proofs. Operators of the type considered in the paper appear in the study of the elastic properties of thin plates. The operator estimates are proved with the help of the so-called shift method suggested by V. V. Zhikov in 2005.

References [Enhancements On Off] (What's this?)

  • 1. A. Bensoussan, J. L. Lions, and G. Papanicolaou, Asymptotic analysis for periodic structures, Stud. Math. Appl., vol. 5, North Holland Publ. Co., Amsterdam, 1978. MR 503330
  • 2. N. S. Bakhvalov and G. P. Panasenko, Homogenization: averaging processes in periodic media. Mathematical problems in mechanics of composite materials, Nauka, Moscow, 1984; English transl., Math. Appl. (Soviet Ser.), vol. 36, Kluwer Acad. Publ. Group, Dordrecht, 1989. MR 1112788 (92d:73002)
  • 3. V. V. Zhikov, S. M. Kozlov, and O. A. Oleinik, Homogenization of differential operators, Nauka, Moscow, 1993; English transl., Homogenization of differential operators and integral functions, Springer-Verlag, Berlin, 1994. MR 1318242 (96h:35003a)
  • 4. M. Sh. Birman and T. A. Suslina, Second order periodic differential operators. Threshold properties and homogenization, Algebra i Analiz 15 (2003), no. 5, 1-108; English transl., St. Petersburg Math. J. 15 (2004), no. 5, 639-714. MR 2068790
  • 5. V. V. Zhikov, On operator estimates in homogenization theory, Dokl. Akad. Nauk 403 (2005), no. 3, 305-308; English transl., Dokl. Math. 72 (2005), no. 1, 534-538. MR 2164541
  • 6. V. V. Zhikov and S. E. Pastukhova, On operator estimates for some problems in homogenization theory, Russ. J. Math. Phys. 12 (2005), no. 4, 515-524. MR 2201316
  • 7. N. A. Veniaminov, Homogenization of higher-order periodic differential operators, Algebra i Analiz 22 (2010), no. 5, 69-103; English transl., St. Petersburg Math. J. 22 (2011), no. 5, 751-775. MR 2828827 (2012e:35018)
  • 8. O. A. Ladyzhenskaya and N.N. Ural'tseva, Linear and quasilinear equations of elliptic type, Nauka, Moscow, 1964; English transl., Acad. Press, New York, 1968. MR 0509265 (58 #23009)
  • 9. N. D. Botkin, Homogenization of an equation describing linear thin plates excited by piezopatches, Commun. Appl. Anal. 3 (1999), no. 2, 271-281. MR 1675323
  • 10. V. V. Zhuikov, S. M. Kozlov, O. A. Oleĭnik, and Ha Tèn Ngoan, Averaging and $ G$-convergence of differential operators, Uspekhi Mat. Nauk 34 (1979), no. 5, 65-133; English transl., Rus. Math. Surveys, 34 (1979), no. 5, 69-147. MR 562800
  • 11. S. E. Pastukhova, Estimates in homogenization of higher-order elliptic operators, Appl. Anal. 95 (2016), no. 7, 1449-1466. MR 3499669
  • 12. A. A. Kukushkin and T. A. Suslina, Homogenization of high order elliptic operators with periodic coefficients, Algebra i Analiz 28 (2016), no. 1, 89-149; English transl., St. Petersburg Math. J. 28 (2017), no. 1.

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35B27

Retrieve articles in all journals with MSC (2010): 35B27

Additional Information

S. E. Pastukhova
Affiliation: Moscow Technical University (MIREA), pr. Vernadskogo 78, Moscow 119454, Russia

Keywords: Homogenization, operator estimates for homogenization, fourth-order equations, Steklov average, corrector
Received by editor(s): August 4, 2015
Published electronically: February 15, 2017
Additional Notes: The author was supported by RFBR (grant no. 14-01-00192) and by RSF (project no. 14-11-00398)
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society